Sudden Death in St. John's may have been Fentanyl Overdose


The RNC along with the Newfoundland and Labrador Combined Forces Special Enforcement Unit along with Eastern Health Paramedics responded to a report of a sudden death at a home on Empire Avenue in the west end of St. John’s.

Investigators are working closely with the office of the Chief Medical Examiner to determine the cause of the 39 year old St. John’s woman’s death. Based on initial investigation, police say that they believe this is a drug related death and could potentially be related to drugs being laced with the powerful opioid fentanyl.

In light of warnings from both the RNC and Eastern Health, police are again warning that ingesting any illicit drug places a person at risk; Fentanyl in particular carries with a very high risk of death from unintentional overdose.

Anyone who has any information on drug trafficking is asked to contact the RNC at 729-8000 or Crime Stoppers at 1-800-222-TIPS (8477). You can now provide information anonymously on the NL Crime Stoppers Website at www.nlcrimestoppers.com.


CONNECT WITH US

Email: info@newfoundnews.ca

Call: (709) 638-2656

  • Facebook App Icon
  • Twitter App Icon
  • Instagram Social Icon
  • YouTube

 Newfoundland and Labrador owned and operated. Newfound News Corner Brook, NL, Canada.

© 2020 Newfound News